MAUDE Adverse Event Report: CORDIS US CORP. SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 532598B
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the surgeon had difficulty removing a 5f 6 side holes (sh) 110cm super torque marker band (mb) pigtail catheter from an unknown 6f sheath introducer during an aortic graft stenting procedure.There was no reported patient injury.The difficulty reported was due to interaction with the sheath; sheath details are unknown.The procedure was reported as an aortic endoprosthesis.Lesion calcification, vessel tortuosity and percentage stenosis are unknown.The device was not used for a chronic total occlusion (cto).The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).One non sterile cath mb 5f pig 110cm 6sh was received for analysis.Inside a plastic bag.During visual analysis, a crack was observed on the body of the unit.Additionally, the fourth marker band and the ones corresponding with numbers 7 through 20 were observed to be displaced from the expected manufacturing position.(the position of the marker bands is numbered from the distal end of the hub).All 20 marker bands were present on the catheter body.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.However, where it was possible, the dimension of the id and od on the body shaft was measured between the assigned places for markers bands that were offset/out of position.Dimensional analysis results were found out of specification.This condition was caused by the offset marker bands compressing the body which reduced the inner and outer diameter.Functional analysis was completed and even with the cracked condition, no impediment was noted while attempting to insert and withdraw the catheter through a catheter sheath introducer (csi).Additionally, functional analysis was performed to evaluate guidewire insertion/ withdrawal and the guidewire could not pass all the way through the catheter body.The resistance was related to the compression of the body on the regions affected by the marker band displacement.High magnification visual analysis was done on the surfaces surrounding the crack and scratch marks were observed.The surface of the marker bands did not present evidence of damage (scratches, peelings, abrasions, etc.).No further analysis using higher magnification equipment was required as the evidence of scratch marks were observable at the original magnification.The reported ¿catheter (body/shaft) ¿ resistance/friction¿ was not confirmed because an impeded condition was not identified along the unit¿s body during the csi insertion/withdrawal test.However, the events ¿catheter (body/shaft)- cracked¿ and ¿marker band (supertorque mb) ~offset/out of position-after measurement¿ were observed during the evaluation.The exact cause of the events cannot be determined however, the scratch marks observed near the crack could be attributed to an interaction between the unit¿s surface and a sharp-edged material.Therefore, the catheter may have become entrapped between the aortic endoprosthesis and the vessel, which may have caused the crack, catheter elongation and difficulty removing the catheter from the csi.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿contraindications: do not use the super torque mb catheter in procedures where entrapment of the catheter between endovascular devices and the vessel wall may occur, for example endovascular aortic repair (evar) procedures.Manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the surgeon had difficulty removing a 5f 6 side holes (sh) 110cm super torque marker band (mb) pigtail catheter from an unknown 6f sheath introducer during an aortic graft stenting procedure.There was no reported patient injury.The difficulty reported was due to interaction with the sheath; sheath details are unknown.The procedure was reported as an aortic endoprosthesis.Lesion calcification, vessel tortuosity and percentage stenosis are unknown.The device was not used for a chronic total occlusion (cto).The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).Only the catheter is available.Additional event details were requested; however, could not be obtained.The submitter filed report mat-rv-2023-0439 with the competent authority.The device was returned for evaluation and a crack condition was observed on the body of the unit received.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.
 
Additional Manufacturer Narrative
As reported, the surgeon had difficulty removing a 5f 6 side holes (sh) 110cm super torque marker band (mb) pigtail catheter from an unknown 6f sheath introducer during an aortic graft stenting procedure.There was no reported patient injury.The difficulty reported was due to interaction with the sheath; sheath details are unknown.The procedure was reported as an aortic endoprosthesis.Lesion calcification, vessel tortuosity and percentage stenosis are unknown.The device was not used for a chronic total occlusion (cto).The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).One nonsterile cath mb 5f pig 110cm 6sh catheter was received for analysis.During visual analysis of the device, a crack was observed on the body of the unit.Additionally, the fourth marker band and the ones corresponding with numbers 7 through 20 were observed to be displaced from the expected manufacturing position.(the position of the marker bands is numbered from the distal end of the hub).All 20 marker bands were present on the catheter body.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.However, where it was possible, the dimension of the id and od on the body shaft was measured between the assigned places for markers bands that were offset/out of position.Dimensional analysis results were found out of specification.This condition was caused by the offset marker bands compressing the body which reduced the inner and outer diameter.Functional analysis was completed and even with the cracked condition, no impediment was noted while attempting to insert and withdraw the catheter through a catheter sheath introducer (csi).Additionally, functional analysis was performed to evaluate guidewire insertion/ withdrawal and the guidewire could not pass all the way through the catheter body.The resistance was related to the compression of the body on the regions affected by the marker band displacement.High magnification visual analysis was done on the surfaces surrounding the crack and scratch marks were observed.The surface of the marker bands did not present evidence of damage (scratches, peelings, abrasions, etc.).No further analysis using higher magnification equipment was required as the evidence of scratch marks were observable at the original magnification.The sterile device was received inside its original sealed pouch.Additionally, one sterile cath mb 5f pig 110cm 6sh catheter was also received for analysis.First, the device was evaluated inside the pouch, then it was retrieved from the pouch to visually evaluate it as well.The marker bands were in the manufacturing position and no other anomalies or damages were observed.The reported ¿catheter (body/shaft) ¿ resistance/friction¿ was not confirmed for the non-sterile device because an impeded condition was not identified along the unit¿s body during the csi insertion/withdrawal test.However, the events ¿catheter (body/shaft)- cracked¿ and ¿marker band (supertorque mb) ~offset/out of position-after measurement¿ were confirmed during evaluation of the non-sterile device.The exact cause of the events cannot be determined however, the scratch marks observed near the crack could be attributed to an interaction between the unit¿s surface and a sharp-edged material.Therefore, the catheter may have become entrapped between the aortic endoprosthesis and the vessel, which may have caused the crack, catheter elongation and difficulty removing the catheter from the csi.No damages or anomalies were observed on the sterile device.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿contraindications: do not use the super torque mb catheter in procedures where entrapment of the catheter between endovascular devices and the vessel wall may occur, for example endovascular aortic repair (evar) procedures.Manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Udi number.

Brand Name
SUPER TORQUE MB
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19261143
Report Number9616099-2024-00143
Device Sequence Number15123391
Product Code DQO
UDI-Device Identifier10705032012034
UDI-Public(01)10705032012034(17)261231(10)18177505
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532598B
Device Lot Number18177505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer07/30/2024
08/13/2024
08/14/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date08/13/2024
08/13/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F DESILET.
Patient SexUnknown